Alert archive / Ohio / Gale Warnings in 2010

Gale Warning 2, NWS Cleveland, OH

February 5, 2010

NWS Cleveland, OH issued this gale warning at Feb 5, 2010, 11:24 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 11:24 PM EST (04:24 UTC)
Expired
Feb 6, 2010, 10:00 AM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WHUS71 KCLE 060424
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1124 PM EST FRI FEB 5 2010


LEZ061-142>149-162>169-061230-
/O.NEW.KCLE.GL.W.0002.100206T0424Z-100206T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1124 PM EST FRI FEB 5 2010

...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. 

NORTHEAST GALES OF 35 TO 40 KNOTS WILL OCCUR ON LAKE ERIE THROUGH
EARLY SATURDAY MORNING. WINDS WILL BEGIN TO DIMINISH AND SHOULD
DROP BELOW GALE FORCE BY LATE MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
1 follow-up statement
635 
WHUS71 KCLE 060852
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EST SAT FEB 6 2010

LEZ061-142>149-162>169-061500-
/O.CON.KCLE.GL.W.0002.000000T0000Z-100206T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EST SAT FEB 6 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

NORTHEAST GALES OF 35 TO 40 KNOTS WILL OCCUR ON LAKE ERIE THROUGH
MID MORNING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY
LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Feb 5, 10:25 PM EST, 59 minutes earlier.

Area forecast discussion, Feb 5, 10:25 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 PM EST FRI FEB 5 2010

.SYNOPSIS...
LOW PRESSURE OVER THE TENNESSEE VALLEY THIS EVENING WILL REDEVELOP
ALONG THE ATLANTIC COAST AND BECOMING A MAJOR EAST COAST STORM
SYSTEM TONIGHT BEFORE MOVING OUT TO SEA ON SATURDAY. HIGH PRESSURE
FROM CENTRAL CANADA WILL PUSH SOUTH WITH DRIER AIR OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ADDED WOOD/SANDUSKY/ERIE COUNTIES TO ADVISORY ESPECIALLY DUE TO
THE GREAT DEAL OF BLOWING SNOW AS WELL AS HIGHER SNOW ACCUMS
EXPECTED...2 TO 4 INCHES.

AREA OF MODERATE TO HEAVY SNOW CREEPING A BIT FURTHER NORTHWARD SO
ADJUSTED ADVISORIES AND WARNINGS NORTHWARD WITH REPORTS OF SEVERAL
INCHES BY 8PM...WITH SEVERAL MORE HOURS OF GOOD SNOWFALL TO GO. SO
THE RANGE IN SNOWFALL IS LESS THAN INCH IN ERIE...CLOSE TO 2 TO 4
IN CLEVELAND...7 TO 10 FOR CANTON AND OVER A FOOT POSSIBLE TOWARD
MT. VERNON. SECONDARY LOW ACROSS KY FINALLY NOT DEEPENING ANYMORE
AND SE LOW NEARING THE COAST AND DEEPENING. TRANSFER OF ENERGY TO
TAKE PLACE OVERNIGHT AND STILL EXPECTING A FAIRLY QUICK PULL OUT
OF THE SNOW IN THE MORNING.

BLOWING SNOW WILL BECOME A PROBLEM TONIGHT ACROSS THE WESTERN
COUNTIES FROM I-71 WEST. TRIED TO RESTRICT THE MENTION OF BLOWING
SNOW IN THE FORECAST TO AREAS WHERE NEW SNOW ACCUMULATIONS WILL BE
2 INCHES OR MORE.

TEMPS WILL HOLD UP FOR A WHILE TONIGHT BUT EVENTUALLY THE COLDER AIR
WILL BE PULLED IN FROM THE NORTH. HOURLY TEMP FORECAST WILL SHOW
MORE OF A DROP TOWARD MORNING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
HEAVIER SNOW SEEMS AS IF IT SHOULD PULL OUT PRETTY QUICKLY TO THE
EAST SATURDAY MORNING. DRY AIR AND SUBSIDENCE DEVELOPS QUICKLY ON
THE BUFKIT SOUNDINGS SATURDAY MORNING. FLURRIES COULD SURVIVE UNDER
THE LOWERING INVERSION BUT THE BOUNDARY FLOW WILL BE SHIFTING FROM
NORTHEAST TO MORE NORTHERLY AND UNTIL WE CAN TAP LAKE HURON MOISTURE
SHOULD NOT BE ANY LAKE EFFECT OTHER THAN LINGERING FLURRIES. MAY SEE
SOME BREAKS IN THE CLOUDS AS SOME OF THE DRY AIR MIXES DOWN. TEMPS
WILL NOT RISE MUCH UNLESS WE SEE A FAIR AMOUNT OF SUNSHINE AND
FORECAST MAX TEMPS A COMPROMISE BETWEEN GFS/MAV AND NAM/MET TEMP
GUIDANCE.

THE SURFACE HIGH PRESSURE AREA SHOULD MOVE EAST ON SUNDAY BUT WITH
NORTH FLOW AND A WEAK SHORT WAVE ALOFT I THINK THERE COULD STILL BE
SNOW FLURRIES PERHAPS A FEW SNOW SHOWERS WHERE THE LAKE HURON FETCH
OCCURS.

MIN TEMP FORECASTS WILL BE A LITTLE BELOW GUIDANCE TO ACCOUNT FOR
THE SHALLOW ARCTIC AIR AND SNOW COVER. TEMPS MAY HOLD UP A BIT ALONG
THE LAKESHORE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
IT SHOULD BE AN ACTIVE WEATHER WEEK. HOWEVER MONDAY WILL BE DRY WITH
HIGH PRESSURE IN CONTROL AND THEN A FRONTAL SYSTEM WILL MOVE THROUGH
LATE TUESDAY...MODELS AGREE ON THAT. THE BIG QUESTION IS HOW MUCH
PRECIPITATION BEHIND THE FRONT FOR TUESDAY NIGHT. MORE MOISTURE
MOVES IN FOR WEDNESDAY IN THE WRAP AROUND...MODELS GENERALLY AGREE
TO THAT. WHEN THE FLOW BECOMES ONSHORE THE LAKE AND 850 MB
TEMPERATURE DIFFERENCE IS AROUND 15C...BUT THE LAKE MOSTLY ICE
COVERED...SO THE AMOUNTS WILL BE DECREASED A LITTLE. HIGH PRESSURE
MOVES OVER THE AREA FOR FRIDAY. THE GFS HAS SOME QPF WITH HIGH
PRESSURE OVER THE REGION WILL KEEP IT DRY. KEPT SOME LINGERING LAKE
EFFECT IN THE SNOW BELT. USED A COMBINATION OF HPC AND GRIDDED MOS
FOR THE TEMPERATURES.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER KENTUCKY WILL JUMP TO THE EAST COAST OVERNIGHT
AND DEEPEN INTO MAJOR STORM. SNOW ALONG WITH PRIMARILY IFR
CONDITION SPREAD OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND
THIS EVENING. THE BEST CHANCE FOR MODERATE SNOW WILL BE FROM FDY
TO CAK TO YNG AND SOUTH. GUSTY NORTHEAST WINDS WILL ALSO ADD TO
THE LOW VISIBILITY IN BLOWING SNOW. CONDITIONS WILL IMPROVE
RAPIDLY TO MVFR CEILINGS AND VFR VISIBILITIES SATURDAY MORNING.
THE WINDS WILL ALSO DECREASE AFTER DAYBREAK.

.OUTLOOK...NON VFR MAINLY EAST OF CLE ON SUNDAY. VFR MONDAY.
NON VFR TUESDAY AND WEDNESDAY.

&&

.MARINE...
STORM SYSTEM STILL PROGGED TO MOVE WELL TO THE SOUTH OF THE LAKE BUT
GRADIENT UP AGAINST THE HIGH PRESSURE TO THE NORTHWEST.  THIS WILL
CAUSE WINDS TO INCREASE DURING THE NIGHT AND WILL GO WITH 30 KNOTS.
WINDS WILL DIE OFF FAIRLY QUICKLY TOMORROW. FLOW WILL GO LIGHT AND
VARIABLE FOR MUCH OF THE PERIOD WITH NO STRONG WINDS EXPECTED.
EXPECTING WINDS TO INCREASE OUT OF THE SOUTHWEST AND THEN NORTHWEST
ONCE AGAIN ON WEDNESDAY.

LAKE IS PRETTY MUCH ICE COVERED AND NORTHEAST FLOW DOWN THE LAKE MAY
CAUSE PRESSURE TO DEVELOP ON THE ICE RESULTING IN RIDGING AND
RAFTING TO OCCUR.  THIS COULD CAUSE SOME HOLES TO DEVELOP...
ESPECIALLY ALONG THE OPEN CRACK THAT EXTENDS FROM THE MOUTH OF THE
WESTERN BASIN NORTHEAST TO THE CANADIAN SHORE TONIGHT.  FURTHER
PROBLEMS COULD DEVELOP ON THE WEST END AS WINDS SHIFT TO A SOUTHWEST
DIRECTION. THIS MAY SHIFT ICE TO THE NORTHEAST DURING THAT TIME.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR OHZ006-
     008>011-013-017>019.
     WINTER STORM WARNING UNTIL NOON EST SATURDAY FOR OHZ020>023-
     027>033-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/OUDEMAN
SHORT TERM...KOSARIK
LONG TERM...KIELTYKA
AVIATION...RANDEL
MARINE...LOMBARDY
Hazardous weather outlook, Feb 5, 11:03 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 PM EST FRI FEB 5 2010

LEZ061-142>149-162>169-070415-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1103 PM EST FRI FEB 5 2010

...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-007-012-014-089-PAZ001>003-070415-
LUCAS-OTTAWA-LAKE-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1103 PM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO...NORTHWEST
OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-008>011-013-017>019-070415-
WOOD-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-SENECA-HURON-
1103 PM EST FRI FEB 5 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-027>033-036>038-047-070415-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1103 PM EST FRI FEB 5 2010

...WINTER STORM WARNING IN EFFECT UNTIL NOON EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 10:16 AM ESTWinter Weather AdvisoryCLEAshland, Crawford, Erie, Hancock, Holmes, Huron and 11 more5 hr

Nearby

Gale Warnings in Ohio, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.